Thunderstorm Wind, Posey
- When
- June 8, 7:15 AM CST
- Where
- Posey County, New Harmony
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.130, -87.930
Large trees were blown down along a street.
A cold front moved southeast across the Mid-Mississippi Valley during the morning. Short lines of thunderstorms with isolated damaging winds developed in advance of the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A cold front moved southeast across the Mid-Mississippi Valley during the morning. Short lines of thunderstorms with isolated damaging winds developed in advance of the front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 8, 1:55 AM CST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 255 AM CDT FRI JUN 8 2007 .DISCUSSION... MAIN FORECAST CONCERNS ARE THUNDERSTORM CHANCES TODAY. BASED ON LATEST RADAR...MAIN AREA OF CONVECTION EXTENDING FROM SOUTHWEST MISSOURI INTO CENTRAL ILLINOIS WILL REACH WEST PORTIONS OF THE PAH FORECAST AREA TOWARD 10Z. WESTERN PORTIONS OF THE FA ARE IN TORNADO WATCH 365 UNTIL 12Z. FORECAST SOUNDINGS SHOW CAP ERODING ACROSS THE PAH FA BY 12Z...WHICH IS SUPPORTED BY SOME ISOLATED SHOWERS CURRENTLY TRYING TO DEVELOP IN SOUTHEAST MISSOURI INTO EXTREME SOUTHERN ILLINOIS. ANY THUNDERSTORMS THAT DEVELOP OUT AHEAD OF THE MAIN ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. SPC CONTINUES TO HAVE THE ENTIRE FA IN A SLIGHT RISK FOR TODAY. THIS MAIN AREA OF THUNDERSTORMS MAY WEAKEN A LITTLE AS IT MOVES EAST THROUGH 12Z...BUT THUNDERSTORMS SHOULD REINTENSIFY THIS MORNING WITH FORECAST LIS ACROSS THE PAH FA OF -3 TO -5. NAM CONTINUES TO BE A LITTLE SLOWER WITH THE PASSAGE OF THE COLD FRONT THAN GFS...WITH THE FRONT STILL ACROSS SOUTHEAST PORTIONS OF THE FA BY 00Z SATURDAY. BASED ON SLOWER NAM SOLUTION...LINGERED SOME SLIGHT CHANCE POPS ACROSS SOUTHERN AND SOUTHEAST PORTIONS OF THE FA INTO THIS EVENING...THEN HIGH PRESSURE BUILDS IN FOR THE WEEKEND. BOTH NAM AND GFS SHOW PRECIP JUST TO OUR WEST SUNDAY AFTERNOON. CONTINUED WITH DRY FORECAST UNTIL SUNDAY...THEN BACKED OFF SLIGHT CHANCE POPS FOR JUST THE WESTERN HALF OF THE FA SUNDAY NIGHT AND MONDAY. FOR TEMPS TODAY...LEANED TOWARD COOLER MET VALUES FOR NORTHWEST HALF OF FA...AND TOWARD WARMER MAV FOR SOUTHEAST HALF. FOR THE REST OF THE NEAR USED MORE OF COMPROMISE OF MAV/MET. IN THE EXTENDED...MADE SOME MINOR TWEAKS BASED ON LATEST MEX AND FOR BLENDING PURPOSES. && .AVIATION... LEADING EDGE OF CONVECTION SHOULD AFFECT KCGI BY 12Z AND KPAH AND KEVV BY 18Z. MOST CEILINGS SHOULD BE MVFR...WITH IFR CONDITIONS WITH CONVECTIVE ACTIVITY ASSOCIATED WITH FRONT. VFR CONDITIONS WILL RETURN TONIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...RST AVIATION...KES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 422 AM CDT FRI JUN 8 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-090930- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 422 AM CDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE REGION TODAY INTO EARLY THIS EVENING. THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE ARE ON AND OFF CHANCES OF THUNDERSTORMS SUNDAY NIGHT THROUGH THURSDAY. THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO EARLY THIS EVENING. RST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 233 AM CDT FRI JUN 8 2007 ILZ080-084-MOZ076-086-087-100-107>110-081000- PERRY IL-JACKSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO- CARTER-RIPLEY-BUTLER-STODDARD- INCLUDING THE CITIES OF...PINCKNEYVILLE...CARBONDALE... MURPHYSBORO...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU... JACKSON...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD 233 AM CDT FRI JUN 8 2007 ...TORNADO WATCH NUMBER 365 CONTINUES UNTIL 7 AM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR PART OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THROUGH 7 AM. THE TORNADO WATCH STRETCHES GENERALLY WEST OF A LINE FROM TAMAROA AND CARBONDALE ILLINOIS...ONWARD TO CAPE GIRARDEAU AND DEXTER MISSOURI. A BROKEN LINE OF THUNDERSTORMS...SOME SEVERE...CONTINUES TO MOVE ACROSS SOUTH CENTRAL MISSOURI DURING THE OVERNIGHT HOURS. SHOULD THESE STORMS CONTINUE TO TRAVEL EAST NEAR 25 MPH...THEY WILL REACH PARTS OF NORTHWEST CARTER COUNTY MISSOURI AROUND 5 AM...REACHING THE EASTERN EDGE OF THE TORNADO WATCH AROUND 7 AM. AS THESE THUNDERSTORMS MOVED ACROSS SOUTHERN MISSOURI...THEY HAVE HAD A HISTORY OF PRODUCING HAIL AND DAMAGING WINDS. AT THIS TIME...THE GREATEST CONCERN IS FOR DAMAGING WINDS AS THE STORMS MOVE INTO SOUTHEAST MISSOURI. WIND GUSTS AHEAD OF THESE STORMS MAY REACH NEAR 30 MPH AT TIMES. PERSONS LIVING OR TRAVELING ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS SHOULD CONTINUE TO LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO FOR ANY FURTHER UPDATES AND POSSIBLE WARNINGS THIS MORNING. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
739 AM CDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG 6 NW GALATIA 37.90N 88.69W
06/08/2007 SALINE IL LAW ENFORCEMENT
LARGE TREE DOWN BLOCKING HIGHWAY 34 ALONG FRANKLIN COUNTY
LINE. NEAR THE COMMUNTIY OF WEST END.
&&
SMITTYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 815 AM CDT FRI JUN 8 2007 ILZ077-078-083-INZ081-085-086-KYZ018-081415- EDWARDS-WABASH-WHITE-GIBSON-POSEY-VANDERBURGH-HENDERSON- INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...CARMI... FORT BRANCH...POSEYVILLE...EVANSVILLE...HENDERSON 815 AM CDT FRI JUN 8 2007 ...WIND GUSTS 50 TO 55 MPH OVER SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA THROUGH 900 AM ... AT 810 AM...WIND GUSTS...RANGING FROM 50 TO 55 MPH...WERE NOTED AHEAD OF A BAND OF THUNDERSTORMS OVER SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. THE LEADING EDGE OF THE STRONG WINDS WILL MOVE FROM A LINE FROM ALBION ILLINOIS AND MOUNT VERNON INDIANA...ONWARD TO A HAZELTON...EVANSVILLE INDIANA TO SPOTTSVILLE KENTUCKY LINE BY 840 AM. THESE STRONG WINDS MAY DOWN SOME BRANCHES AND TREES...TOSS AROUND LOOSE OUTDOOR OBJECTS...AND CAUSE DIFFICULTY FOR TRAVELERS. SMITH
The Evansville,IN radar (KVWX), 23 km away, was scanning. The volume nearest the first event began at 13:15 UTC.
2 thunderstorm wind. Local standard time, as filed.
Large trees were blown down along a street.
Trees and power lines were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31722, 31724.